Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I am bleeding after taking Postinor 2. Had unprotected sex. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11675 Questions
I am bleeding a week after taking Postinor 2. I had unprotected sex the day I completed my menstrual cycle; I was scared so, I decided to take the pills. A week after; I am bleeding heavily. Is this normal? WHen Is the bleeding due to stop? Thanks
Posted Sun, 16 Dec 2012 in Women's Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Since you took Postinor 2 in the first half of your cycle, now the irregular bleeding that you are having is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill.
This is a common side effect of such pills. Your routine period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy.
But I would advise you to use a surer way contraception like oral pills as plan B if taken repeatedly can cause you menstrual irregularities.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: I am bleeding after taking Postinor 2. Had unprotected sex. Normal? 46 minutes later
What other contraceptives can I use? Without such side effects
Answered by Dr. Rakhi Tayal 19 minutes later
Thanks for writing again.
You can use a regular contraceptive pill like Femilon, Ovral or a multiload. Your gynecologist can recommend you the one best suitable for you after a physical examination.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor